Alert archive / California / High Wind Warnings in 2006
High Wind Warning 8, NWS Reno, NV
NWS Reno, NV issued this high wind warning at Dec 14, 2006, 5:25 AM PST for 4 counties in Nevada; 9 counties in California. It took effect at Dec 14, 2006, 4:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 5:25 AM PST (13:25 UTC)
- In effect from
- Dec 14, 2006, 4:00 PM PST
- Expired
- Dec 15, 2006, 10:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 141325 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 525 AM PST THU DEC 14 2006 ...A STRONG COLD FRONT TO MOVE THROUGH REGION THURSDAY NIGHT AND FRIDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY NIGHT...BRINGING A STRONG COLD FRONT THROUGH NORTHEAST CALIFORNIA AND WESTERN NEVADA LATE THURSDAY NIGHT AND FRIDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL BEGIN INCREASING OVER THE REGION THURSDAY AFTERNOON...REACHING THEIR PEAK STRENGTH JUST AHEAD OF THE COLD FRONT. CAZ070-071-NVZ005-142130- /O.UPG.KREV.HW.A.0007.061214T2000Z-061215T1200Z/ /O.NEW.KREV.HW.W.0008.061215T0000Z-061215T1500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 525 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE EARLY THIS EVENING TO 20 TO 30 MPH WITH LOCAL GUSTS OF 55 TO 60 MPH. SCATTERED GUSTS UP TO 60 MPH ARE EXPECTED AS WINDS PEAK BETWEEN MIDNIGHT AND SUNRISE FRIDAY JUST AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL SWITCH TO THE WEST AND DECREASE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ072-NVZ002-003-142130- /O.UPG.KREV.HW.A.0007.061214T2000Z-061215T1200Z/ /O.NEW.KREV.HW.W.0008.061215T0600Z-061215T1800Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 525 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH...ESPECIALLY IN WIND PRONE AREAS AND IN THE FOOTHILLS. SCATTERED WIND GUSTS UP TO 60 MPH...WITH LOCAL GUSTS TO 70 MPH...ARE EXPECTED AS WINDS PEAK BETWEEN MIDNIGHT AND SUNRISE FRIDAY JUST AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DECREASE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ073-142130- /O.UPG.KREV.HW.A.0007.061215T0200Z-061215T1800Z/ /O.NEW.KREV.HW.W.0008.061215T1200Z-061216T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 525 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY FRIDAY MORNING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH...ESPECIALLY IN WIND PRONE AREAS ALONG HIGHWAY 395. SCATTERED GUSTS UP TO 60 MPH ARE EXPECTED AS WINDS PEAK BETWEEN SUNRISE AND EARLY AFTERNOON FRIDAY JUST AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DECREASE FRIDAY EVENING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-142130- /O.UPG.KREV.HW.A.0007.061215T0200Z-061215T1800Z/ /O.NEW.KREV.WI.Y.0032.061215T1200Z-061216T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 525 AM PST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL GUSTS TO 50 MPH EARLY FRIDAY MORNING AHEAD OF A STRONG COLD FRONT. WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY AFTERNOON AND EVENING BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE EXTRA CAUTION. $$ NVZ004-142130- /O.NEW.KREV.WI.Y.0032.061215T1200Z-061216T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 525 AM PST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL GUSTS OF 45 TO 50 MPH EARLY FRIDAY MORNING AHEAD OF A STRONG COLD FRONT. WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY AFTERNOON BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 142125 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 125 PM PST THU DEC 14 2006 ...STRONG COLD FRONT TO BRING WINDY CONDITIONS FOR NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA TONIGHT AND FRIDAY... .A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST THIS EVENING WILL PUSH A STRONG COLD FRONT THROUGH THE AREA LATE TONIGHT AND FRIDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVER THE REGION THIS EVENING REACHING THEIR PEAK STRENGTH JUST AHEAD OF THE COLD FRONT ON FRIDAY. CAZ070-071-NVZ005-150600- /O.CON.KREV.HW.W.0008.061215T0000Z-061215T1500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 125 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE EARLY THIS EVENING TO 20 TO 30 MPH WITH LOCAL GUSTS OF 55 TO 60 MPH. OCCASIONAL GUSTS OVER 60 MPH ARE EXPECTED IN WIND PRONE AREAS AS WINDS PEAK BETWEEN MIDNIGHT AND SUNRISE FRIDAY JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL SWITCH TO THE WEST AND DECREASE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 395 SOUTH OF SUSANVILLE. $$ CAZ072-NVZ002-003-150600- /O.CON.KREV.HW.W.0008.061215T0600Z-061215T1800Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 125 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH. OCCASIONAL GUSTS OF 60 TO 70 MPH ARE EXPECTED IN WIND PRONE AREAS AND IN THE FOOTHILLS AS WINDS PEAK EARLY FRIDAY MORNING JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE LATE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. MOTORISTS DRIVING ON HIGHWAY 395 AND OTHER NORTH TO SOUTH ORIENTED ROADWAYS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS. $$ CAZ073-150600- /O.CON.KREV.HW.W.0008.061215T1200Z-061216T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 125 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY FRIDAY MORNING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH. OCCASIONAL GUSTS OVER 60 MPH ARE EXPECTED IN WIND PRONE AREAS AS WINDS PEAK AROUND MIDDAY FRIDAY JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE FRIDAY EVENING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. MOTORISTS DRIVING ON HIGHWAY 395 AND OTHER NORTH TO SOUTH ORIENTED ROADWAYS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS. $$ NVZ001-004-150600- /O.CON.KREV.WI.Y.0032.061215T1200Z-061216T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 125 PM PST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL GUSTS TO 50 MPH EARLY FRIDAY MORNING AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY AFTERNOON AND EVENING BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE EXTRA CAUTION...ESPECIALLY ALONG HIGHWAY 95 NORTH OF HAWTHORNE AND INTERSTATE 80 EAST OF FERNLEY. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 150446 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 846 PM PST THU DEC 14 2006 ...STRONG COLD FRONT TO BRING WINDY CONDITIONS FOR NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA TONIGHT AND FRIDAY... .A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST THIS EVENING WILL PUSH A STRONG COLD FRONT THROUGH THE AREA LATE TONIGHT AND FRIDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVER THE REGION THIS EVENING REACHING THEIR PEAK STRENGTH JUST AHEAD OF THE COLD FRONT ON FRIDAY. CAZ073-151300- /O.EXT.KREV.HW.W.0008.061215T0600Z-061216T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 846 PM PST THU DEC 14 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH. OCCASIONAL GUSTS OVER 60 MPH ARE EXPECTED IN WIND PRONE AREAS AS WINDS PEAK AROUND MIDDAY FRIDAY JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE FRIDAY EVENING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. MOTORISTS DRIVING ON HIGHWAY 395 AND OTHER NORTH TO SOUTH ORIENTED ROADWAYS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS. $$ CAZ070-071-NVZ005-151300- /O.CON.KREV.HW.W.0008.000000T0000Z-061215T1500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 846 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE EARLY THIS EVENING TO 20 TO 30 MPH WITH LOCAL GUSTS OF 55 TO 60 MPH. OCCASIONAL GUSTS OVER 60 MPH ARE EXPECTED IN WIND PRONE AREAS AS WINDS PEAK BETWEEN MIDNIGHT AND SUNRISE FRIDAY JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL SWITCH TO THE WEST AND DECREASE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 395 SOUTH OF SUSANVILLE. $$ CAZ072-NVZ002-003-151300- /O.CON.KREV.HW.W.0008.061215T0600Z-061215T1800Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 846 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH. OCCASIONAL GUSTS OF 60 TO 70 MPH ARE EXPECTED IN WIND PRONE AREAS AND IN THE FOOTHILLS AS WINDS PEAK EARLY FRIDAY MORNING JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE LATE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. MOTORISTS DRIVING ON HIGHWAY 395 AND OTHER NORTH TO SOUTH ORIENTED ROADWAYS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS. $$ NVZ001-004-151300- /O.EXT.KREV.WI.Y.0032.061215T0600Z-061216T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 846 PM PST THU DEC 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL GUSTS TO 50 MPH LATE THIS EVENING AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY AFTERNOON AND EVENING BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE EXTRA CAUTION...ESPECIALLY ALONG HIGHWAY 95 NORTH OF HAWTHORNE AND INTERSTATE 80 EAST OF FERNLEY. $$ TC HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 151300 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 500 AM PST FRI DEC 15 2006 ...WINDY CONDITIONS TO CONTINUE OVER PORTIONS OF WESTERN NEVADA AND THE SIERRA TODAY... .A COLD FRONT ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA WILL CONTINUE MOVING SOUTH TODAY. WHILE WINDS HAVE DECREASED BEHIND THE COLD FRONT...SOME STRONG WIND GUSTS ARE EXPECTED TO CONTINUE OVER PORTIONS OF WESTERN NEVADA AND MONO COUNTY TODAY. CAZ070-071-NVZ005-151400- /O.CAN.KREV.HW.W.0008.000000T0000Z-061215T1500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 500 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. WINDS OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA HAVE DECREASED AS A COLD FRONT HAS PASSED THROUGH THE REGION. WHILE WIND GUSTS TO 35 MPH WILL OCCUR AT TIMES TODAY...THE THREAT FOR HIGH WINDS HAS ENDED. $$ CAZ072-NVZ002-151400- /O.CAN.KREV.HW.W.0008.000000T0000Z-061215T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 500 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED OVER THE LAKE TAHOE BASIN AS SCATTERED RAIN AND SNOW SHOWERS SPREAD OVER THE REGION. OCCASIONAL GUSTS UP TO 45 MPH CAN BE EXPECTED ALONG THE EAST SIDE OF THE CARSON RANGE THIS MORNING...BUT THE THREAT OF WIDESPREAD HIGH WINDS HAS ENDED. $$ NVZ003-151800- /O.CON.KREV.HW.W.0008.000000T0000Z-061215T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 500 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE THROUGH THIS MORNING. OCCASIONAL GUSTS OF 60 TO 70 MPH ARE EXPECTED IN WIND PRONE AREAS AND IN THE FOOTHILLS AS WINDS PEAK BY MID MORNING JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE BY LATE THIS MORNING BEHIND THE COLD FRONT. MOTORISTS CAN EXPECT STRONG WIND GUSTS DURING THE MORNING RUSH HOUR...ESPECIALLY ALONG HIGHWAY 395. $$ CAZ073-152100- /O.CON.KREV.HW.W.0008.000000T0000Z-061216T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 500 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 60 MPH AT TIMES WILL CONTINUE TODAY. OCCASIONAL GUSTS OVER 60 MPH ARE EXPECTED IN WIND PRONE AREAS AS WINDS PEAK AROUND MIDDAY TODAY JUST AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL DECREASE THIS EVENING BEHIND THE COLD FRONT. MOTORISTS CAN EXPECT STRONG WIND GUSTS DURING THE MORNING RUSH HOUR...ESPECIALLY ALONG HIGHWAY 395. $$ NVZ001-004-152100- /O.EXT.KREV.WI.Y.0032.061215T1400Z-061216T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 500 AM PST FRI DEC 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH LATER THIS MORNING WITH LOCAL GUSTS TO 50 MPH AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL SHIFT TO WEST OR NORTHWEST AND DECREASE BY LATE AFTERNOON BEHIND THE COLD FRONT. GUSTY WINDS MAY KICK UP AREAS OF DUST AND REDUCE VISIBILITY RAPIDLY OVER SHORT DISTANCES. USE EXTRA CAUTION...ESPECIALLY ALONG HIGHWAY 95 NORTH OF HAWTHORNE AND INTERSTATE 80 EAST OF FERNLEY. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 151756 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 956 AM PST FRI DEC 15 2006 CAZ073-151900- /O.CAN.KREV.HW.W.0008.000000T0000Z-061216T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 956 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. BREEZY CONDITIONS WILL CONTINUE TODAY WITH LOCALIZED GUSTS UP TO 45 MPH...HOWEVER WIDESPREAD WINDY CONDITIONS ARE NO LONGER EXPECTED. $$ NVZ003-151900- /O.EXP.KREV.HW.W.0008.000000T0000Z-061215T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 956 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. $$ NVZ001-004-151900- /O.CAN.KREV.WI.Y.0032.000000T0000Z-061216T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 956 AM PST FRI DEC 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE TODAY WITH LOCALIZED GUSTS UP TO 45 MPH...HOWEVER WIDESPREAD WINDY CONDITIONS ARE NO LONGER EXPECTED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Dec 14, 4:30 AM PST, 55 minutes earlier.
Area forecast discussion, Dec 14, 4:30 AM PST, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
430 AM PST THU DEC 14 2006
CORRECTED LAST SENTENCE IN THE SHORT TERM DISCUSSION
.SHORT TERM...
VERY BRIEF AND FLAT RIDGING WILL BE OVER THE REGION TODAY...WITH
RESIDUAL LIGHT SHOWERS OR SPRINKLES ALONG THE SIERRA RIDGELINE AND
OVER FAR NORTHERN WASHOE COUNTY. HIGHS WILL BE QUITE MILD WITH
AROUND 60 COMMON IN THE LOWER VALLEYS OF WESTERN NEVADA. ENJOY
IT...BECAUSE THE BOTTOM FALLS OUT FRIDAY AND INTO THE WEEKEND.
TONIGHT...A STRONG COLD FRONT WILL ENTER FAR NORTHERN LASSEN AND
WASHOE COUNTIES WELL AFTER MIDNIGHT. AHEAD OF THE FRONT...ALL THE
INGREDIENTS SEEM TO BE THERE FOR A VERY WINDY NIGHT. BY LATE
TONIGHT...I WOULD NOT BE SURPRISED TO SEE WIND GUSTS CLOSE TO 70 MPH
IN THE FOOTHILLS OF THE NORTHERN SIERRA...WITH GUSTS OVER 50 MPH
WIDESPREAD. SEE OUR NPWREV PRODUCTS FOR MORE DETAILS.
FRIDAY...THE COLD FRONT WILL JAM ITS WAY THROUGH THE ENTIRE CWFA IN
THE AFTERNOON. WITH THE STRONG WINDS OVER THE REGION...AND THE BEST
UPPER SUPPORT REMAINING OVER FAR NORTHERN CALIFORNIA AND NEVADA
DURING THE DAY FRIDAY...PRECIPITATION LOOKS RATHER LIGHT WITH THE
FROPA. OTHER THAN A FEW INCHES OF SNOW IN THE SIERRA...THE FRONT
LOOKS TO BRING MAINLY AN ABRUPT COOL DOWN FROM THURSDAY.
FRIDAY NIGHT AND SATURDAY...THINGS GET A LITTLE MORE INTERESTING
ALBEIT MUDDLED. A 150 KNOT JET CORE REMAINING OVER OR JUST NORTH OF
LAKE TAHOE DURING THE DAY FRIDAY WILL SAG SOUTH TO NORTHERN MONO
COUNTY BY 12Z SATURDAY. AS THE JET SAGS SOUTH...DEEPER MOISTURE WILL
MOVE INTO AREAS GENERALLY NORTH OF HIGHWAY 50. WITH FAVORABLE UPPER
DYNAMICS IN THE LEFT FRONT QUADRANT OF THE VERY POWERFUL JET STREAK
AND THE DEEPENING MOISTURE...WE EXPECT STEADY SNOW TO DEVELOP IN THE
NORTHERN SIERRA AND PERHAPS EVEN WESTERN NEVADA LATE FRIDAY NIGHT
AND EARLY SATURDAY. SURPRISINGLY...THE GFS DOES NOT SHOW ANY
PRECIPITATION RELATED TO THE JET DYNAMICS AND COLD AIR ALOFT. THIS
SEEMS VERY SUSPECT GIVEN THE OVER WATER TRAJECTORY OF THE JET WITH A
COLD POOL ALOFT OFF THE CENTRAL CALIFORNIA COAST. WE BELIEVE THE GFS
IS WAY UNDERDONE WITH POPS AND QPF FRIDAY NIGHT AND SATURDAY. THIS
FACT...AS WELL AS THE CONSIDERATION OF HIGH SNOW RATIOS IN THE COLD
AIR...LEAD US TO ISSUE A WINTER STORM WATCH FOR THE TAHOE AND LASSEN
ZONES. THERE COULD BE A 6 TO 12 HOUR PERIOD OF MODERATE TO HEAVY
SNOWFALL IN THE SIERRA...WITH THE POSSIBILITY OF A BAND OF SPILLOVER
SNOW INTO WESTERN NEVADA (ALTHOUGH THE IMPACT OF THIS IS VERY
UNCERTAIN AT THIS POINT).
SATURDAY AFTERNOON...THE MAIN JET STREAK MOVES WELL SOUTH OF THE
REGION AS A VORT MAX APPROACHES SOUTHERN CALIFORNIA...LIKELY
DIMINISHING SNOW TO SCATTERED SHOWER ACTIVITY. ONE FINAL VORT MAX
LOOKS TO DROP INTO THE MAIN TROUGH OVER SOUTHERN NEVADA SATURDAY
NIGHT INTO SUNDAY...CONTINUING THE CHANCE FOR SNOW SHOWERS. SNYDER
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
UPPER TROUGH TO BEING PULLING OUT SLOWLY WITH INSIDE SLIDER WAVE
POSSIBLE SUNDAY ALONG THE EASTERN SIERRA AS UPPER JET WILL STILL BE
JUST TO THE WEST OF AREA AND COLD CYCLONIC FLOW WILL BE AVAILABLE TO
LEND SUPPORT. THIS WILL HAVE TO BE WATCHED AS IT COULD PRODUCE A
QUICK SHOT OF SNOWFALL. POPS WERE BUMPED UP TO CHANCE MOST AREAS AND
MAY NEED TO BE RAISED FURTHER IF THE TREND CONTINUES TOWARD THIS
SOLUTION. OTHERWISE A DRIER NORTH TO NORTHEAST FLOW WILL ENSUE AS
UPPER LOW EXITS MONDAY AND RIDGE BEGINS TO BUILD INTO THE PACIFIC
NORTHWEST. SO DRY CONDITIONS ARE EXPECTED BEYOND SUNDAY WITH A
GRADUAL WARMUP MOST NOTICEABLE IN THE UPPER ELEVATIONS AS VALLEYS
WILL LIKELY STAY INVERTED UNDER LIGHT WIND REGIME. HOHMANN
&&
AVIATION...
VFR. WINDS ARE EXPECTED TO INCREASE AFTER 00Z WITH GUSTS TO 50KT
LIKELY OVERNIGHT...ESPECIALLY TO IMMEDIATE SIERRA LEE INCLUDING KRNO.
HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST
FRIDAY FOR NVZ005.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR NVZ002.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY
FOR NVZ002-003.
WIND ADVISORY FROM 4 AM TO 4 PM PST FRIDAY FOR NVZ001-004.
CA...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY
FOR CAZ070-071.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR CAZ071-072.
HIGH WIND WARNING FROM 4 AM TO 4 PM PST FRIDAY FOR CAZ073.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY
FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 5:25 AM PST | Wind Advisory | REV | Churchill, Lyon, Mineral, Pershing, Washoe | 29 hr |
| Dec 14, 5:31 AM PST | Winter Storm Watch | REV | Douglas, Washoe | 15 hr |
Nearby
High Wind Warnings in California, 2006High Wind Warnings in Nevada, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.